Alert archive / Utah / Wind Advisories in 2026

Wind Advisory 4, NWS Salt Lake City, UT

March 11, 202610 counties in Utah

NWS Salt Lake City, UT issued this wind advisory at Mar 11, 2026, 10:33 AM MDT for 10 counties in Utah. It took effect at Mar 12, 2026, 12:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2026, 10:33 AM MDT (16:33 UTC)
In effect from
Mar 12, 2026, 12:00 PM MDT
Expired
Mar 12, 2026, 7:05 PM MDT
In force
7 hr
Issued by
NWS Salt Lake City, UT

Counties Box Elder County, UT, Cache County, UT, Davis County, UT, Duchesne County, UT, Morgan County, UT, Rich County, UT, Salt Lake County, UT, Summit County, UT, Wasatch County, UT, Weber County, UT

The radar

The Salt Lake City radar (KMTX), 74 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

054 
WWUS75 KSLC 111633
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1033 AM MDT Wed Mar 11 2026

UTZ110-112-120745-
/O.NEW.KSLC.WI.Y.0004.260312T1800Z-260313T0300Z/
Wasatch Mountains I-80 North-Western Uinta Mountains-
Including the following locations - Mirror Lake Highway, Mantua,
Logan Summit, and Moon Lake
1033 AM MDT Wed Mar 11 2026

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected.  
  Strongest winds will be along exposed ridgelines.

* WHERE...Wasatch Mountains I-80 North and western Uinta Mountains.

* WHEN...From noon to 9 PM MDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects.  Gusty 
  winds may impact travel on Logan Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

CRK
3 follow-up statements
569 
WWUS75 KSLC 120653
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1253 AM MDT Thu Mar 12 2026

UTZ110-112-122200-
/O.CON.KSLC.WI.Y.0004.260312T1800Z-260313T0300Z/
Wasatch Mountains I-80 North-Western Uinta Mountains-
Including the following locations - Moon Lake, Mantua, Mirror
Lake Highway, and Logan Summit
1253 AM MDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS 
EVENING...

* WHAT...West winds 25 to 40 mph with gusts up to 65 mph expected. 
  Strongest winds will be along exposed ridgelines.

* WHERE...Wasatch Mountains I-80 North and Western Uinta Mountains.

* WHEN...From noon today to 9 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Gusty 
  winds may impact travel on Logan Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

LC
171 
WWUS75 KSLC 121831
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1231 PM MDT Thu Mar 12 2026

UTZ110-112-130300-
/O.CON.KSLC.WI.Y.0004.000000T0000Z-260313T0300Z/
Wasatch Mountains I-80 North-Western Uinta Mountains-
Including the following locations - Mirror Lake Highway, Moon
Lake, Logan Summit, and Mantua
1231 PM MDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected. 
  Strongest winds will be along exposed ridgelines.

* WHERE...Wasatch Mountains I-80 North and Western Uinta Mountains.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Gusty 
  winds may impact travel on Logan Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

CRK
536 
WWUS75 KSLC 130105
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
705 PM MDT Thu Mar 12 2026

UTZ110-112-130215-
/O.CAN.KSLC.WI.Y.0004.000000T0000Z-260313T0300Z/
Wasatch Mountains I-80 North-Western Uinta Mountains-
Including the following locations - Logan Summit, Moon Lake,
Mantua, and Mirror Lake Highway
705 PM MDT Thu Mar 12 2026

...WIND ADVISORY IS CANCELLED...

Winds are decreasing across northern Utah early this evening, and 
will continue to diminish over the next few hours. As such the Wind 
Advisory has been cancelled.

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

MPS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 10, 10:18 PM MDT, 12 hours 15 minutes earlier. Its key messages:

  • Gusty winds will continue dwindling this evening as mid-level winds gradually taper off.
  • Following the passage of todays frontal boundary, temperatures will cool to near-normal tomorrow (Wednesday) before warming 10-15F above normal Thursday-Saturday.
  • Another dry front will traverse the area late Saturday, cooling temperatures down to near-normal on Sunday. Following this, anomalously strong ridging will result in a notable warm-up starting Monday, continuing to warm through the week.
Area forecast discussion, Mar 10, 10:18 PM MDT, 12 hours 15 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1018 PM MDT Tue Mar 10 2026

.KEY MESSAGES...

- Gusty winds will continue dwindling this evening as mid-level
winds gradually taper off.

- Following the passage of todays frontal boundary, temperatures
will cool to near-normal tomorrow (Wednesday) before warming 10-15F
above normal Thursday-Saturday.

- Another dry front will traverse the area late Saturday, cooling
temperatures down to near-normal on Sunday. Following this,
anomalously strong ridging will result in a notable warm-up starting
Monday, continuing to warm through the week.

&&

.DISCUSSION... A few gusts nearing 40+ mph have been observed over
the last hour across the Uinta Basin, Provo Canyon, and I-15 South
at the border of Salt Lake and Provo Counties while everywhere else
across the CWA has seen winds dwindle. This downtrend will continue
as mid-level winds weaken further through the evening as high
pressure builds into the area keeping conditions benign with clear
skies expected on Wednesday. However, 500mb flow remains somewhat
elevated across the region which will yield some stronger winds and
gusts across our higher terrain tomorrow afternoon.

On Thursday, mid-level flow looks to strengthen once again with
winds expected to mix down to the surface in the afternoon hours.
This windy pattern is forecast to persist through at least Saturday
evening as enhanced mid-level flow remains in place with the
windiest day in this forecast appearing to be Saturday due to a
deepening upper trough to our east. This will also be reinforced as
a dry front traverses the area in the afternoon hours on Saturday.
While valley locations sit well below wind advisory criteria at this
time on Saturday (a near zero chance of gusts >45mph for 3+ hrs
across valleys), a few higher elevation locations exhibit a roughly
40-60% chance of meeting wind advisory criteria (gusts >58mph for 3+
hrs across higher terrain) such as our central UT mountains, the
Wasatch Plateau / Book Cliffs, High Uintas, and perhaps the Bear
River Range. Additionally, there is a window Saturday afternoon
where sustained winds could meet high wind warning criteria across
Uinta County, WY (sustained winds > 40mph for at least an hr). Winds
look to remain elevated across higher terrain from Sunday on, though
are expected to remain below any headline criteria at this time.

Ensembles continue to hone in on a notably warm and dry period
developing next week featuring temperatures we would expect to see
near the end of spring into early summer as an anomalously strong
ridge develops over the western U.S.. Temperatures on Sunday are
expected to remain near-normal following the passage of Saturdays
dry front before warming significantly. Temperatures across the
majority of the state will warm to around 10-15F above normal with
lower Washington county potentially reaching 15-20F above normal (80-
90% chance of temperatures reaching or exceeding 85F). It will only
get warmer and drier through the week with Wednesday featuring a 50-
60% chance of reaching or exceeding 80F and a >95% chance of
exceeding 90F across lower Washington County. This would smash the
record for the earliest 80F day at KSLC, with the record earliest
80F day occurring on 3/31. Ensembles remain in great agreement that
even past this 7 day forecast, temperatures will remain anomalously
greater than normal across the forecast area with little to no
precipitation in sight.

&&

.AVIATION...KSLC...VFR conditions will prevail through the period.
Northwest winds will gradually diminish into the overnight hours,
becoming light southeasterly during the 10-12Z timeframe.

.REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will prevail
through the TAF period. Northwesterly winds this evening will
gradually diminish overnight. Terrain driven winds can be expected
Wednesday across the north with light northerly winds across
southern Utah.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

PUBLIC...Worster
AVIATION...Seaman

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

Nearby

Wind Advisories in Utah, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.